MAUDE Adverse Event Report: SMITH & NEPHEW, INC. JRNY II CR ISRT XLPE RT SZ 5-6 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTD, POLY/MET/POLY

SMITH & NEPHEW, INC. JRNY II CR ISRT XLPE RT SZ 5-6 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTD, POLY/MET/POLY
Model Number 74021157
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 11/06/2016
Type of Reportable Event Serious Injury
Event or Problem Description
Study: journey ii cr retro, subject id: scs-0078, ae#: 1.It was reported that patient presented a right knee incision infection.Event was resolved with the prescription of antibiotics and a with a revision surgery for a poly liner exchange.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical concluded that this clinical study reports an infection of the incision post-tka.Per clinical study documentation, the event was resolved as of 2017.The contra-lateral surgical date was provided; however, does not provide insight into the reported right knee infection/complaint, and there are no x-rays or operative reports provided.Therefore, based on the limited information provided, no further assessment can be rendered at this time.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file and instructions for use documents revealed this failure mode and potential harm was previously identified.A review of sterilization documents indicated that the product was sterilized according to sterilization release documentation.Infection, a potential complication associated with any surgery, can occur and possible causes could include but not limited to contamination, patient reaction, and post-operative healing issue.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved or product information, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.G1 mdr reporting contact name and address.

Brand Name
JRNY II CR ISRT XLPE RT SZ 5-6 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTD, POLY/MET/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10662643
Report Number1020279-2020-05331
Device Sequence Number3551597
Product Code JWH
UDI-Device Identifier00885556422823
UDI-Public00885556422823
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K121443
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/18/2025
Device Model Number74021157
Device Catalogue Number74025651
Device Lot Number15JM14028
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/14/2020
Supplement Date Received by Manufacturer06/26/2021
Initial Report FDA Received Date10/12/2020
Supplement Report FDA Received Date06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
FEMORAL COMP (B)(4), LOT 15JM12534; TIBIAL COMP (B)(4), LOT 16EM20063
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;